<- Home <- Arhive <- Vol. 29, Issue 3, September 2021



Rom J Leg Med29(3)336-338(2021)
DOI:10.4323/rjlm.2021.336
© Romanian Society of Legal Medicine


NITROFURANTOIN-INDUCED LUNG DISEASE WITH FATAL OUTCOME: A CASE REPORT

C. Rolfes, R. Dettmeyer, C. Hochscheid


Abstract: An 81 year old patient was referred to our ECMO-center (extracorporeal membrane oxygenation) with acute respiratory distress syndrome after treatment with Nitrofurantoin for eight days. After ruling out other causes the diagnose “nitrofurantoin associated lung injury” was established and confirmed by CT-findings. Despite differentiated therapy and ECMO, clinically the patient passed away from finally occurred liver failure. Autopsy and histological examinations revealed extensive fibrosing and inflammatory processes in the lung tissue in the sense of drug-induced lung damage as well as signs of acute liver failure in the context of pre-final formation.
Keywords: adverse drug reaction, nitrofurantoin, lung disease, histology.



Full Text in PDF
© 2008-2022 Romanian Society of Legal Medicine. All rights reserved
created by cooz.ro